Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some characterizations of weak Radon-Nikodým sets


Author: Elias Saab
Journal: Proc. Amer. Math. Soc. 86 (1982), 307-311
MSC: Primary 46B22; Secondary 46G10
DOI: https://doi.org/10.1090/S0002-9939-1982-0667295-X
MathSciNet review: 667295
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K$ be a weak*-compact convex subset of the dual $ {E^*}$ of a Banach space $ E$. It is shown that $ K$ has the weak Radon-Nikodym property if and only if every $ {x^{**}}$ in $ {E^{**}}$ restricted to $ K$ is universally measurable if and only if every $ {x^{**}}$ in $ {E^{**}}$ restricted to any weak*-compact subset $ M$ of $ K$ has a point of continuity on ($ M$, weak*) if and only if $ K$ is a set of complete continuity if and only if every subset of $ K$ is weak* dentable in $ (M,\sigma ({E^*},{E^{**}}))$.


References [Enhancements On Off] (What's this?)

  • [1] E. Alfsen, Compact convex sets and boundary integrals, Springer-Verlag, Berlin, Heidelberg and New York, 1971. MR 0445271 (56:3615)
  • [2] A. Badrikian, Séminaire sur les fonctions aléatoires et les mesures cylindriques, Lecture Notes in Math., vol. 139, Springer-Verlag, Berlin and New York, 1970. MR 0279271 (43:4994)
  • [3] J. Bourgain, D. H. Fremlin and M. Talagrand, Pointwise compact sets of Baire-measurable functions, Amer. J. Math. 100 (1978), 845-886. MR 509077 (80b:54017)
  • [4] D. H. Fremlin, Pointwise compact sets of measurable functions, Manuscripta Math. 15 (1975), 219-242. MR 0372594 (51:8801)
  • [5] J. Hagler, Some more Banach spaces which contain $ {l_1}$, Studia Math. 46 (1973), 35-42. MR 0333670 (48:11995)
  • [6] R. Haydon, Some more characterizations of Banach spaces containing $ {l_1}$, Math. Proc. Cambridge Philos. Soc. 80 (1976), 269-276. MR 0423047 (54:11031)
  • [7] L. Janicka, Some measure-theoretical characterizations of Banach spaces not containing $ {l_1}$, Bull. Acad. Polon. Sci. Sér. Sci. Math. 27 (1979), 561-565. MR 581552 (81i:28012)
  • [8] E. Odell and H. P. Rosenthal, A double dual characterization of separable Banach spaces containing $ {l_1}$, Israel J. Math. 20 (1975), 375-384. MR 0377482 (51:13654)
  • [9] A. Pelczynski, On Banach spaces containing $ {L^1}(\mu )$, Studia Math. 30 (1968), 231-246. MR 0232195 (38:521)
  • [10] L. Riddle, E. Saab and J. J. Uhl, Jr., Sets with the weak Radon-Nikodym property in dual Banach spaces, Indiana Univ. Math. J. (to appear). MR 703283 (84h:46028)
  • [11] L. Riddle, Geometry of sets with the weak Radon-Nikodym property, Proc. Amer. Math. Soc. (to appear).
  • [12] E. Saab and P. Saab, A dual geometric characterization of Banach spaces not containing $ {l_1}$. Pacific J. Math, (to appear).
  • [13] -, Sur les espaces de Banach qui ne contiennent pas $ {l_1}$, C. R. Acad. Sci. Paris. 293 (1981), 261-263.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B22, 46G10

Retrieve articles in all journals with MSC: 46B22, 46G10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0667295-X
Keywords: (Weak) Radon-Nikodym, sets of complete continuity
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society